Alert archive / Oklahoma / Heat Advisories in 2011
Heat Advisory 2, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Jun 20, 2011, 4:03 AM CDT for 5 counties in Oklahoma; 5 counties in Texas. It took effect at Jun 20, 2011, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jun 20, 2011, 12:00 PM CDT
- Expired
- Jun 20, 2011, 2:54 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Jefferson County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 49 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2526 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jun 20, 3:54 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 20, 3:54 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
354 AM CDT MON JUN 20 2011
.DISCUSSION...
A LOT OF BUSINESS TO TAKE CARE OF THIS MORNING. FIRST OFF... ONE
MORE DAY OF VERY HOT TEMPERATURES ACROSS PORTIONS OF SW OK AND
N-TX WHERE THE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO
NEAR 110. GIVEN THE CUMULATIVE HEAT AND WARM OVERNIGHT
TEMPERATURES OF THE PAST SEVERAL DAYS... WILL CARRY A HEAT
ADVISORY AGAIN FOR THIS AFTERNOON. MEANWHILE... THE STRONG SOUTH
TO SOUTHWEST WINDS TODAY WILL COMBINE WITH LOW HUMIDITIES AND HOT
TEMPERATURES TO ONCE AGAIN CREATE EXTREME WILDFIRE CONDITIONS
ESPECIALLY OVER THE WESTERN PORTIONS OF OK AND N-TX. SPEAKING OF
THE WINDS... WILL CONTINUE THE CURRENT WIND ADVISORY INTO MUCH OF
THE MORNING AS SPEEDS CURRENTLY ARE SUSTAINED AT 30 MPH WITH
GUSTS FREQUENTLY ABOVE 40 MPH IN SEVERAL LOCATIONS. SHOULD SEE THE
EXCESSIVE SPEEDS DIMINISH SOMEWHAT BY LATE MORNING ALTHOUGH IT
WILL CONTINUE TO BE QUITE BREEZY THROUGH THE REMAINDER OF THE DAY.
WHILE SOME ISOLATED SHOWERS NOT OUT OF THE QUESTION THIS
MORNING... THE BEST RAIN CHANCES WILL BE LATER THIS AFTERNOON AND
TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER CENTRAL
AND SOUTHERN ROCKIES THIS MORNING WILL MOVE OUT INTO THE CENTRAL
AND SOUTHERN PLAINS LATER TODAY AND TONIGHT. THIS SHOULD WEAKEN
THE CAP OVER THE REGION WHILE ALSO PUSHING A DRYLINE AND MERGING COLD
FRONT SOUTHEAST ACROSS THE CWA. EXPECT T-STORMS TO DEVELOP NEAR
THE COLD FRONT AND DRYLINE BY MID TO LATE AFTERNOON FROM N-CENTRAL
OK INTO PORTIONS OF SW OK AND WESTERN N-TX. ACTIVITY WILL CONTINUE
TO ADVANCE EASTWARD DURING THE EVENING. UNFORTUNATELY IT APPEARS
THAT THE FAR WESTERN PORTIONS OF THE CWA WILL AGAIN BE WATER-STARVED
AS MOST OF THE ACTIVITY WILL OCCUR FARTHER TO THE EAST. SOME
SEVERE STORMS WILL LIKELY OCCUR THROUGH THIS EVENING... PRODUCING
STRONG WINDS AND LARGE HAIL. SURFACE WINDS BEHIND THE FRONT MAY
BECOME QUITE GUSTY ACROSS NW OK TONIGHT AS SPEEDS AROUND 500
METERS ARE FORECAST TO REACH 40 KTS.
SCATTERED STORMS MAY LINGER MAINLY ACROSS THE SOUTH AND EAST
TOMORROW AND TOMORROW NIGHT. THE FRONT WILL USHER OUT THE VERY
HOT TEMPERATURES THAT HAVE PLAGUED MUCH OF WESTERN OK AND N-TX THE
PAST SEVERAL DAYS... RESULTING IN HIGHS ON TUESDAY TO FINALLY DROP BELOW
100 DEGREES... JUST IN TIME FOR THE FIRST DAY OF SUMMER.
IN THE LONGER TERM... DRY WEATHER IS EXPECTED ON WEDNESDAY. WE WILL
MAINTAIN LOW POPS ACROSS MAINLY THE NORTHWEST HALF OF THE CWA FROM
THURSDAY INTO THE WEEKEND FOR THE POSSIBILITY THAT A FEW STORMS
THAT DEVELOP OVER THE COLORADO HIGH PLAINS INTO KANSAS MAY
EVENTUALLY DRIFT INTO PARTS OF OK. TEMPERATURES WILL BEGIN TO
CREEP BACK INTO THE TRIPLE DIGITS OVER PARTS OF SW OK AND N-TX BY
THURSDAY OR FRIDAY... BUT LIKELY NOT TO THE EXCESSIVELY HIGH
VALUES OBSERVED IN MANY AREAS OVER THE PAST SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 99 70 89 68 / 30 60 10 20
HOBART OK 105 65 94 67 / 20 10 10 20
WICHITA FALLS TX 105 72 94 71 / 20 40 20 40
GAGE OK 99 64 89 58 / 10 10 10 20
PONCA CITY OK 98 68 89 61 / 30 60 10 20
DURANT OK 99 75 91 73 / 10 30 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 11 AM CDT THIS MORNING FOR OKZ004>007-
009>012-014>019-021>025-027>029-033>039-044-045.
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
OKZ004>006-009>011-014>017-021-022-033>037.
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
OKZ037>039-044-045.
TX...WIND ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ083>090.
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
TXZ083>085-087-088.
HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
TXZ085-086-088>090.
&&
03/32Hazardous weather outlook, Jun 19, 8:30 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN JUN 19 2011
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
830 PM CDT SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
VERY WARM MID-LEVEL TEMPERATURES COMBINED WITH RELATIVELY DRY
AIR NEAR THE SURFACE WILL LIKELY PREVENT THUNDERSTORM DEVELOPMENT
THROUGH THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
A STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN AND CENTRAL
ROCKIES TONIGHT. DEEPENING LOW PRESSURE OVER WESTERN KANSAS WILL
RESULT IN STRONG...GUSTY...SOUTH WINDS. WIND GUSTS OVER 40 MPH WILL
BE LIKELY...ESPECIALLY ACROSS PARTS OF WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM... AND ASSOCIATED COLD FRONT... WILL ARRIVE IN
THE SOUTHERN PLAINS BY MONDAY EVENING. THUNDERSTORMS ARE LIKELY
ACROSS MUCH OF CENTRAL AND EASTERN OKLAHOMA...AND SCATTERED STORMS
ARE EXPECTED ELSEWHERE IN OKLAHOMA AND NORTH TEXAS. WIND SHEAR AND
INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS. ADDITIONAL
THUNDERSTORMS ARE EXPECTED ALONG THE COLD FRONT ON TUESDAY AFTERNOON
AND EVENING...AS IT STALLS ACROSS OKLAHOMA AND NORTH TEXAS. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN PARTS OF
OKLAHOMA AND NORTH TEXAS EVERY DAY FROM WEDNESDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
ONE MORE VERY HOT DAY IS EXPECTED ACROSS MOST OF THE REGION ON
MONDAY. PEOPLE WORKING OUTDOORS SHOULD EXERCISE CAUTION TO AVOID
HEAT RELATED ILLNESS.
HOT AND DRY CONDITIONS MAY LEAD TO VERY HIGH WILDFIRE POTENTIAL IN
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE
VEGETATION IS DRY...ESPECIALLY ON MONDAY AFTERNOON.
STRONG GUSTY SOUTH WINDS ARE LIKELY ON MONDAY AHEAD OF A COLD
FRONT. FREQUENT GUSTS ABOVE 40 MPH ARE POSSIBLE...ESPECIALLY
ACROSS WESTERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:37 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more | 23 hr |
| Jun 20, 4:07 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more | 17 hr |
| Jun 20, 4:36 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 54 min |
| Jun 20, 5:34 AM CDT | Special Weather Statement | OUN | Woods | 56 min |
| Jun 20, 4:35 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Jun 20, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 35 min |
| Jun 20, 5:35 PM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jun 20, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 59 min |
| Jun 20, 5:54 PM CDT | Special Weather Statement | OUN | Cotton | 36 min |
| Jun 20, 5:55 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Jun 20, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 58 min |
| Jun 20, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 55 min |
| Jun 20, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 25 min |
| Jun 20, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Stephens | 47 min |
| Jun 20, 5:10 PM CDT | Special Weather Statement | OUN | Archer | 20 min |
| Jun 20, 5:31 PM CDT | Special Weather Statement | OUN | Archer | 29 min |
| Jun 20, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Clay | 56 min |
| Jun 20, 6:31 PM CDT | Special Weather Statement | OUN | Archer | 29 min |
| Jun 20, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 58 min |
Nearby
Heat Advisories in Oklahoma, 2011Heat Advisories in Texas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.